"Too Much Paracetamol Will Kill You " - Pharmacists Warn Nigerian Dads

(m) at 20-02-2020 02:07PM (1 month ago)

(6366 | Gistmaniac)


Dr Gbenga Adebusoye a medical doctor with the University of Ilorin Teaching Hospital, has warned that abuse of paracetamol could lead to liver and kidney failures.

Dr Adebusoye said this during an interview with newsmen on Thursday.

According to him, drugs are chemicals and it should not be taken lightly because when abused, they can cause a great damage to the human system and could endanger lives.

Dr Adebusoye said that the abuse of paracetamol could cause huge damage to the liver and this can lead to acute liver injury that could result in liver failure which cannot be managed except by a liver transplant.

He equally stated that paracetamol should never be used as a meat tenderiser asides from its clinical use and the specified dosage as its abuse was highly detrimental to health.

He also said that drugs should be stored properly in cool places with temperatures not above 25 degrees Celsius.

He said if drugs were not properly stored and left in places with high temperature, the act could damage the content of the drugs, making it less potent.

And with the possibility of chemical reactions that could be dangerous and harmful, turning the drug from a useful substance to a harmful one, he said.

Dr Adebusoye, said that he learned that some food vendors make use of paracetamol tablets to tenderise tough meat. This, he said was harmful to human health.

He advised that people should desist from the abuse of drugs to avoid having health issues.

NAN reports that during a general interview with meat vendors in Jos, some vendors admitted using potassium to tenderise cow head (Pomo) and beans.